Alert archive / Utah / Fire Weather Watches in 2008

Fire Weather Watch 21, NWS Salt Lake City, UT

September 17, 2008

NWS Salt Lake City, UT issued this fire weather watch at Sep 17, 2008, 3:17 AM MDT. It took effect at Sep 17, 2008, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 17, 2008, 3:17 AM MDT (09:17 UTC)
In effect from
Sep 17, 2008, 12:00 PM MDT
Expired
Sep 17, 2008, 9:05 AM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 170917
RFWSLC

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
317 AM MDT WED SEP 17 2008

UTZ420-434-171800-
/O.NEW.KSLC.FW.A.0021.080917T1800Z-080918T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
317 AM MDT WED SEP 17 2008

...FIRE WEATHER WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 420 AND 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM NOON MDT TODAY THROUGH
THIS EVENING FOR DRY LIGHTNING FOR NORTHWEST AND WEST-CENTRAL
UTAH. THIS INCLUDES FIRE WEATHER ZONES 420 AND 434.

INCREASING MOISTURE WILL COMBINE WITH A WEAK DISTURBANCE MOVING
ACROSS THE AREA TO RESULT IN WIDELY SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. OVER NORTHWEST AND WEST-CENTRAL
UTAH...THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE STRONG GUSTY
WINDS BUT VERY LITTLE RAINFALL...RESULTING IN HAZARDOUS FIRE
WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS85 KSLC 171505
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
905 AM MDT WED SEP 17 2008

UTZ420-434-172315-
/O.UPG.KSLC.FW.A.0021.080917T1800Z-080918T0300Z/
/O.NEW.KSLC.FW.W.0036.080917T1800Z-080918T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
905 AM MDT WED SEP 17 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR DRY LIGHTNING OVER NORTHWEST UTAH INCLUDING FIRE 
WEATHER ZONES 420 AND 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM NOON TODAY
TO 10 PM MDT THIS EVENING FOR NORTHWEST UTAH INCLUDING FIRE WEATHER
ZONES 420 AND 434. THE FIRE WEATHER WATCH FOR THESE ZONES IS NO
LONGER IN EFFECT.

INCREASING MOISTURE WILL COMBINE WITH A WEAK DISTURBANCE MOVING
ACROSS THE AREA PRODUCING WIDELY SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING OVER NORTHWEST AND WEST-CENTRAL UTAH. THESE
THUNDERSTORMS ARE EXPECTED TO PRODUCE LIGHTNING AND STRONG GUSTY
WINDS BUT VERY LITTLE RAINFALL...RESULTING IN HAZARDOUS FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ422>424-172315-
/O.NEW.KSLC.FW.W.0036.080917T1800Z-080918T0400Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-
905 AM MDT WED SEP 17 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR DRY LIGHTNING OVER NORTHWEST UTAH INCLUDING FIRE 
WEATHER ZONES 422 423 424...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING FOR DRY LIGHTNING OVER NORTHWEST UTAH INCLUDING FIRE 
WEATHER ZONES 422 423 424. 

INCREASING MOISTURE WILL COMBINE WITH A WEAK DISTURBANCE MOVING
ACROSS THE AREA PRODUCING WIDELY SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING OVER NORTHWEST AND WEST-CENTRAL
UTAH...INCLUDING THE WASATCH FRONT. THESE THUNDERSTORMS ARE
EXPECTED TO PRODUCE LIGHTNING AND STRONG GUSTY WINDS BUT VERY
LITTLE RAINFALL...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this fire weather watch went out at Sep 16, 8:50 PM MDT, 6 hours 27 minutes earlier.

Area forecast discussion, Sep 16, 8:50 PM MDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
850 PM MDT TUE SEP 16 2008

.SYNOPSIS...A WEAK WEATHER SYSTEM WILL PASS THROUGH THE REGION
WEDNESDAY...WITH A SOMEWHAT STRONGER SYSTEM EXPECTED OVER THE
UPCOMING WEEKEND.

&&

.DISCUSSION...THE MID LEVEL RIDGE WHICH RESIDED ACROSS THE
FORECAST AREA THE PAST COUPLE OF DAYS HAS SHIFTED EAST...ALLOWING
SOUTHERLY FLOW TO DEVELOP ACROSS THE REGION. THIS SOUTHERLY FLOW
ALLOWING MID LEVEL MOISTURE TO STEADILY SPREAD NORTH ACROSS
CENTRAL AND SOUTHERN UT...AND ALLOWED FOR A ROUND OF HIGH BASED
CONVECTION ACROSS SOUTHERN UT EARLIER THIS AFTERNOON. THIS
ACTIVITY HAS LARGELY DIMINISHED THIS EVENING WITH THE LOSS OF
DAYTIME HEATING...AND ALTHOUGH CONVECTIVE THREAT HAS LARGELY
ENDED...ANTICIPATE CLOUD COVER TO INCREASE ACROSS NORTHERN UT
AFTER MIDNIGHT AS MOISTURE CONTINUES TO SPREAD NORTHWARD. UPDATED
ZONES EARLIER TO REMOVE EVENING POPS...AS WELL AS ADJUST CLOUD
COVER.

SHORTWAVE TROUGH CURRENTLY ALONG THE CA COASTLINE IS FORECAST TO
EJECT NORTHEAST ACROSS THE WESTERN GREAT BASIN WEDNESDAY. ALTHOUGH
BEST LARGE SCALE ASCENT IS FORECAST TO REMAIN WELL WEST OF THE
FORECAST AREA...A TRAILING/WEAK 500MB SHEAR AXIS/UPPER LEVEL PV
MAXIMA IS FORECAST BY MODELS TO LIFT NORTHEAST ACROSS UT DURING
THE DAY. THIS COMBINED WITH LIMITED MOISTURE IN PLACE SHOULD BE
SUFFICIENT FOR GREATER AREAL COVERAGE OF HIGH BASED CONVECTION
ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON/EVENING.

&&

.AVIATION...SOUTHERLY DRAINAGE WINDS EXPECTED TO BECOME
ESTABLISHED AT KSLC BY 04Z. OTHERWISE VFR CONDITIONS EXPECTED
THROUGH THE MORNING HOURS WEDNESDAY.

&&

.FIRE WEATHER...SOUTHERLY FLOW ALOFT IS ALLOWING HIGH BASED
MOISTURE TO STEADILY INCREASE ACROSS CENTRAL AND SOUTHERN UTAH
THIS EVENING...AND WILL ENCOMPASS MUCH OF UTAH BY WEDNESDAY
AFTERNOON. A WEAK WEATHER SYSTEM IS EXPECTED MOVE ACROSS THE AREA
WEDNESDAY AFTERNOON/EVENING...WHICH SHOULD ALLOW FOR A ROUND OF
PREDOMINANTLY DRY THUNDERSTORMS ACROSS THE WESTERN HALF OF THE
STATE. OVERNIGHT SHIFT MAY NEED TO CONSIDER A FIRE WEATHER WATCH
FOR WEDNESDAY AFTERNOON/EVENING.

THIS MOISTURE WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE
WEEK...AHEAD OF A PACIFIC WEATHER SYSTEM EXPECTED TO MOVE INTO THE
GREAT BASIN OVER THE WEEKEND. WINDS WILL PICKUP FROM THE SOUTHWEST
FRIDAY EVENING AHEAD OF THIS SYSTEM...WHICH IS EXPECTED TO IMPACT
THE STATE SATURDAY AND SUNDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 9:05 AM MDTRed Flag WarningSLC13 hr

Nearby

Fire Weather Watches in Utah, 2008Every fire weather watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.